Alert archive / New York / Ice Storm Warnings in 2007

Ice Storm Warning 1, NWS Buffalo, NY

March 1, 2007Niagara County, Orleans County, New York

NWS Buffalo, NY issued this ice storm warning at Mar 1, 2007, 10:06 PM EST for Niagara County, Orleans County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 1, 2007, 10:06 PM EST (03:06 UTC)
Expired
Mar 2, 2007, 4:20 AM EST
In force
6 hr
Issued by
NWS Buffalo, NY

Counties Niagara County, NY, Orleans County, NY

The radar

The Buffalo radar (KBUF), 38 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 3.1 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2007-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2007-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 377 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
377 m²/s²
0-3 km storm-relative helicity
549 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KBUF 020306
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1006 PM EST THU MAR 1 2007

...SIGNIFICANT ICING POSSIBLE EAST OF LAKE ONTARIO TONIGHT
THROUGH FRIDAY MORNING...

.DEEP LOW PRESSURE OVER SOUTHERN WISCONSIN THIS EVENING WILL
DRIFT EASTWARD OVERNIGHT WHILE A SECONDARY LOW FORMS OVER
MARYLAND AND MOVES NORTHEAST. THIS COMPLEX SYSTEM WILL CONTINUE
TO PRODUCE MIXED PRECIPITATION ACROSS THE NIAGARA FRONTIER AND
FINGERS LAKES REGION FOR AWHILE TONIGHT WITH A GRADUAL CHANGEOVER
TO RAIN. AREAS EAST OF LAKE ONTARIO WILL HAVE SNOW FOR SEVERAL
HOURS BEFORE CHANGING TO SLEET AND FREEZING RAIN. IMPROVEMENT IS
EXPECTED BY MIDDAY FRIDAY.

NYZ014-020415-
/O.CAN.KBUF.WW.Y.0007.000000T0000Z-070302T0500Z/
ONTARIO-
INCLUDING THE CITY OF...CANANDAIGUA
1006 PM EST THU MAR 1 2007

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

TEMPERATURES HAVE WARMED ABOVE FREEZING ACROSS ONTARIO COUNTY. 
PRECIPITATION SHOULD REMAIN IN THE FORM OF LIQUID RAIN THROUGH THE 
REMAINDER OF THE NIGHT...THEREFORE THE WINTER WEATHER ADVISORY HAS 
BEEN CANCELLED.

$$

NYZ001-002-021100-
/O.EXP.KBUF.WW.Y.0007.000000T0000Z-070302T0300Z/
/O.NEW.KBUF.IS.W.0001.070302T0306Z-070302T1100Z/
NIAGARA-ORLEANS-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA
1006 PM EST THU MAR 1 2007

...WINTER WEATHER ADVISORY HAS EXPIRED...
...ICE STORM WARNING IN EFFECT UNTIL 6 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED AN ICE STORM
WARNING...WHICH IS IN EFFECT UNTIL 6 AM EST FRIDAY. THIS REPLACES
THE WINTER WEATHER ADVISORY WHICH WAS PREVIOUSLY IN EFFECT. 

PERSISTENT NORTHEAST WINDS HAVE KEPT TEMPERATURES SEVERAL DEGREES 
BELOW FREEZING THIS EVENING. A LARGE AREA OF PRECIPITATION WILL 
OVERSPREAD THE NIAGARA FRONTIER OVERNIGHT. THIS COMBINED WITH BELOW 
FREEZING TEMPERATURES AT THE SURFACE WILL RESULT IN A HEAVY 
ACCUMULATION OF FREEZING RAIN. ICE ACCUMULATIONS OF A HALF TO THREE 
QUARTERS OF AN INCH ARE POSSIBLE IF TEMPERATURES REMAIN BELOW 
FREEZING THROUGH THE REMAINDER OF THE NIGHT.

AN ICE STORM WARNING IS ISSUED WHEN A HEAVY ACCUMULATION OF ICE
WILL CAUSE HAZARDOUS IF NOT IMPOSSIBLE DRIVING CONDITIONS. YOU
SHOULD CONSIDER POSTPONING ANY TRAVEL. IF DRIVING IS UNAVOIDABLE
USE EXTREME CAUTION...AND CARRY A WINTER EMERGENCY KIT IN CASE
YOU ARE STRANDED. ROADS MAY BECOME BLOCKED BY DOWNED TREES AND
POWER LINES. 

IF YOU LOOSE POWER AND HAVE AN EMERGENCY GENERATOR...NEVER RUN THE
GENERATOR INDOORS. ENSURE THAT PORTABLE HEATERS ARE PROPERLY
VENTILATED TO AVOID CARBON MONOXIDE POISONING.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND
TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

NYZ006>008-021115-
/O.CON.KBUF.WS.W.0002.000000T0000Z-070302T1700Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
1006 PM EST THU MAR 1 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM EST
FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM EST FRIDAY. 

A MIX OF SNOW...SLEET...AND FREEZING RAIN WILL OVERSPREAD THE 
EASTERN LAKE ONTARIO REGION LATER THIS EVENING. OVERNIGHT 
PRECIPITATION IS EXPECTED TO CHANGE MAINLY TO FREEZING RAIN. SNOW 
ACCUMULATIONS ARE EXPECTED TO RANGE FROM AN INCH OR TWO OVER OSWEGO 
COUNTY TO 2 TO 4 INCHES OVER NORTHERN JEFFERSON AND LEWIS COUNTIES. 
ICE ACCUMULATIONS OF A HALF INCH ARE POSSIBLE ACROSS MUCH OF THE 
REGION...WITH THE GREATEST POTENTIAL OF DAMAGING ICE ACCUMULATIONS 
EXPECTED INLAND FROM LAKE ONTARIO...EAST OF INTERSTATE 81.

A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS
EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING
CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU
SHOULD CHOOSE AN ALTERNATE ROUTE IF POSSIBLE... OR YOU SHOULD USE
EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. STAY TUNED TO NOAA
WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS
OR UPDATES.

$$

NYZ010-011-021100-
/O.EXA.KBUF.WW.Y.0007.000000T0000Z-070302T1100Z/
NORTHERN ERIE-GENESEE-
INCLUDING THE CITIES OF...BUFFALO...BATAVIA
1006 PM EST THU MAR 1 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST FRIDAY. 

PERSISTENT NORTHEAST WINDS HAVE KEPT TEMPERATURES AT OR BELOW 
FREEZING ALONG AND NORTH OF A LINE FROM BUFFALO TO BATAVIA. FREEZING 
RAIN WILL PERSIST THROUGH MUCH OF THE OVERNIGHT HOURS WITH ICE 
ACCUMULATIONS OF A QUARTER TO A HALF INCH POSSIBLE. TEMPERATURES ARE 
EXPECTED TO RISE ABOVE FREEZING BY FRIDAY MORNING AND CHANGE 
PRECIPITATION TO RAIN.

UNTREATED ROADS...SIDEWALKS...AND PARKING LOTS WILL BE EXTREMELY
SLIPPERY. BE ESPECIALLY CAREFUL ON BRIDGES AND OVERPASSES WHICH
FREEZE FIRST. USE EXTRA CAUTION WHILE TRAVELING THIS EVENING AND
ALLOW EXTRA TIME TO REACH YOUR DESTINATION.

$$

NYZ003-021100-
/O.EXA.KBUF.WW.Y.0007.000000T0000Z-070302T1100Z/
MONROE-
INCLUDING THE CITY OF...ROCHESTER
1006 PM EST THU MAR 1 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST FRIDAY. 

PERSISTENT NORTHEAST WINDS HAVE KEPT TEMPERATURES AT OR BELOW 
FREEZING OVER MUCH OF MONROE COUNTY...ESPECIALLY IN AREAS NORTH OF 
THE THRUWAY. FREEZING RAIN WILL PERSIST THROUGH MUCH OF THE 
OVERNIGHT HOURS WITH ICE ACCUMULATIONS OF A QUARTER TO A HALF INCH 
POSSIBLE. TEMPERATURES ARE EXPECTED TO RISE ABOVE FREEZING BY FRIDAY 
MORNING AND CHANGE PRECIPITATION TO RAIN.

UNTREATED ROADS...SIDEWALKS...AND PARKING LOTS WILL BE EXTREMELY
SLIPPERY. BE ESPECIALLY CAREFUL ON BRIDGES AND OVERPASSES WHICH
FREEZE FIRST. USE EXTRA CAUTION WHILE TRAVELING THIS EVENING AND
ALLOW EXTRA TIME TO REACH YOUR DESTINATION.

$$

NYZ004-005-021100-
/O.CON.KBUF.WW.Y.0007.000000T0000Z-070302T1100Z/
WAYNE-NORTHERN CAYUGA-
INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN
1006 PM EST THU MAR 1 2007

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
FRIDAY. 

PERSISTENT NORTHEAST WINDS HAVE KEPT TEMPERATURES AT OR BELOW 
FREEZING OVER MUCH OF THE REGION. FREEZING RAIN WILL PERSIST
THROUGH MUCH OF THE OVERNIGHT HOURS WITH ICE ACCUMULATIONS OF A
QUARTER TO A HALF INCH POSSIBLE. TEMPERATURES ARE EXPECTED TO RISE
ABOVE FREEZING BY FRIDAY MORNING AND CHANGE PRECIPITATION TO RAIN.

UNTREATED ROADS...SIDEWALKS...AND PARKING LOTS WILL BE EXTREMELY
SLIPPERY. BE ESPECIALLY CAREFUL ON BRIDGES AND OVERPASSES WHICH
FREEZE FIRST. USE EXTRA CAUTION WHILE TRAVELING THIS EVENING AND
ALLOW EXTRA TIME TO REACH YOUR DESTINATION.

$$

HITCHCOCK
1 follow-up statement
000 
WWUS41 KBUF 020920
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
420 AM EST FRI MAR 2 2007

...ADDITIONAL ICING POSSIBLE EAST OF LAKE ONTARIO THIS MORNING...

.DEEP LOW PRESSURE OVER SOUTHERN WISCONSIN WILL DRIFT EAST WHILE A
SECONDARY LOW FORMS OVER MARYLAND AND MOVES NORTHEAST. AREAS EAST
OF LAKE ONTARIO WILL CONTINUE TO RECEIVE FREEZING RAIN THROUGH THE
EARLY MORNING HOURS. 

NYZ001-002-021030-
/O.CAN.KBUF.IS.W.0001.000000T0000Z-070302T1100Z/
NIAGARA-ORLEANS-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA
420 AM EST FRI MAR 2 2007

...ICE STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE ICE
STORM WARNING. 

TEMPERATURES HAVE RISEN ABOVE FREEZING ACROSS THE AREA AND
PRECIPITATION HAS CHANGED TO ALL RAIN. 

$$

NYZ003-010-011-021030-
/O.CAN.KBUF.WW.Y.0007.000000T0000Z-070302T1100Z/
MONROE-NORTHERN ERIE-GENESEE-
INCLUDING THE CITIES OF...ROCHESTER...BUFFALO...BATAVIA
420 AM EST FRI MAR 2 2007

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

TEMPERATURES HAVE RISEN ABOVE FREEZING ACROSS THE AREA AND
PRECIPITATION HAS CHANGED TO ALL RAIN. 

$$

NYZ006>008-021700-
/O.CON.KBUF.WS.W.0002.000000T0000Z-070302T1700Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
420 AM EST FRI MAR 2 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. 

FREEZING RAIN WILL CONTINUE ACROSS THE REGION THIS MORNING.
ADDITIONAL ICE ACCUMULATIONS OF A QUARTER TO HALF INCH ARE
POSSIBLE. 

WARMER AIR WILL OVERSPREAD THE REGION AND LIFT TEMPERATURES ABOVE
FREEZING AND CHANGE THE PRECIPITATION TO RAIN. 

A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS
EXPECTED. ICE ACCUMULATIONS WILL CAUSE HAZARDOUS DRIVING
CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU
SHOULD CHOOSE AN ALTERNATE ROUTE IF POSSIBLE... OR YOU SHOULD USE
EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. STAY TUNED TO NOAA
WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS
OR UPDATES.

$$

NYZ004-005-021100-
/O.CON.KBUF.WW.Y.0007.000000T0000Z-070302T1100Z/
WAYNE-NORTHERN CAYUGA-
INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN
420 AM EST FRI MAR 2 2007

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY
THIS MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY
THIS MORNING. 

PERSISTENT NORTHEAST WINDS HAVE KEPT TEMPERATURES AT OR BELOW
FREEZING OVER MUCH OF THE REGION. FREEZING RAIN WILL PERSIST
THROUGH DAYBREAK. ADDITIONAL ICE ACCUMULATIONS OF ANOTHER
QUARTER INCH ARE POSSIBLE EARLY THIS MORNING. WARMER AIR WILL
OVERSPREAD THE REGION DURING THE MORNING HOURS WITH TEMPERATURES
RISING ABOVE FREEZING AND THE PRECIPITATION CHANGING TO RAIN.

UNTREATED ROADS...SIDEWALKS...AND PARKING LOTS WILL BE EXTREMELY
SLIPPERY. BE ESPECIALLY CAREFUL ON BRIDGES AND OVERPASSES WHICH
FREEZE FIRST. USE EXTRA CAUTION WHILE TRAVELING THIS EVENING AND
ALLOW EXTRA TIME TO REACH YOUR DESTINATION.

$$

What forecasters said that day

The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this ice storm warning went out at Mar 1, 9:57 PM EST, 9 minutes earlier.

Area forecast discussion, Mar 1, 9:57 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
957 PM EST THU MAR 1 2007

.UPDATE...

WILL ISSUE ICE STORM WARNING FOR NIAGARA AND ORLEANS COUNTIES FOR
OVERNIGHT HOURS. TEMPS JUST NOT BUDGING...HOLDING IN MID-UPPER 20S
AND LOW LEVEL WINDS CONTINUE TO HOLD ENE AND BRISK...SO EVEN THOUGH
WE STILL EXPECT SOME MODERATION OVERNIGHT...WITH BEST SLUG OF
MOISTURE IN THE MIDNIGHT TO 6 AM TIME FRAME AT LEAST 0.5 INCH...MOST
OF THIS WILL FALL AS FREEZING RAIN...SO WILL UPGRADE.

IN STRIP FROM NORTHERN ERIE TO MONROE AND WAYNE...TEMPS STILL AT OR
A DEG OR TWO BELOW FREEZING. MODEL GUIDANCE INSISTING ON WARMING
SEVERAL DEGREES BUT HAVE MY DOUBTS IF WINDS STAY NORTH OF EAST...BUT
DEW PTS HAVE BEEN COMING UP...SO EXPECT THAT TEMPS WILL EDGE TO
33-35 OR SO BY 08Z OR 09Z SO ICING SHOULD BE RESTRICTED TO QUARTER
INCH OR LESS BEFORE TURNING TO LIQUID...WILL JUST EXTEND ADVISORY
TILL 6 AM.

VERY STRONG SE FLOW WILL CONTINUE TO WARM SRN TIER AND UP INTO
LIVINGSTON AND ONTARIO COS SO JUST RAIN EXPECTED THERE.

FURTHER EAST...WILL MAINTAIN WINTER STORM WARNING FOR OUR THREE E
LK ONTARIO COUNTIES...ALTHOUGH SNOW WILL BE LESS. ALREADY A MIX IN
OSWEGO...WILL LOWER SNOWFALL AMTS TO INCH OR TWO OSWEGO TO 3 OR 4
NRN JEFF...BUT LOTS OF SLEET AND FZ RAIN POSSIBLE SO WARNING REMAINS
JUSTIFIED.

A VERY TOUGH CALL ACROSS IMMED BUF AND ROC AREAS. MODELS NO HELP AS
THEY ARE UNDERESTIMATING STRENGTH OF LOW LEVEL COLD AIR DAMMING SO
TO SPEAK SOUTH OF LK ONTARIO.  PREV DISC FOLLOWS...

&&

.PREV DISCUSSION...
/ISSUED 649 PM EST THU MAR 1 2007/

AVIATION /00Z-24Z/...

ANOTHER DIFFICULT AVIATION FORECAST THIS EVENING WITH MAIN CONCERNS
REVOLVING AROUND PRECIP TYPE...AND TIMING OF HEAVIER PRECIP/LOWER
CIGS THROUGH THE TERMINALS. FIRST BATCH OF PRECIP HAS LARGELY MISSED
THE AREA JUST TO THE NORTH AND WEST...WITH OCCASIONAL MIXED PRECIP
REACHING KBUF AND KIAG. SHOULD SEE A BREAK IN ANY SIGNIFICANT PRECIP
THIS EVENING AT THE WESTERN TAF SITES WITH VFR PREVAILING THROUGH
THE FIRST SEVERAL HOURS OF THE TAF PERIOD. REGIONAL RADAR IMAGERY
SHOWING SECOND MORE IMPRESSIVE AREA OF RAINFALL EXPANDING RAPIDLY
NORTH THROUGH OHIO...AND EXPECT THIS TO OVERSPREAD THE WESTERN
TERMINALS BY AROUND MIDNIGHT. SHOULD BE ALL RAIN BY THIS TIME AS
BOUNDARY LAYER WARMS SUFFICIENTLY THIS EVENING...EXCEPT FOR PERHAPS
KROC WHERE SECOND BATCH OF PRECIP MAY START AS A PERIOD OF FZRA.
GIVEN VERY STRONG DYNAMICS AND ANOMALOUSLY HIGH DEEP LAYER MOISTURE
CONTENT MAY SEE A PERIOD OF HEAVY RAIN WITH IFR CONDITIONS LATE
TONIGHT. DRY SLOT ADVANCES INTO WESTERN NY FRIDAY MORNING WITH RAIN
COMING TO AN END. CIGS WILL LIKELY IMPROVE TO VFR BY MIDDAY AS
STRONG BOUNDARY LAYER MIXING HELPS TO MIX OUT LOW CLOUDS.

AT KART INITIAL WING OF WAA WILL BRING SOME MAINLY LIGHT SNOW THIS
EVENING WITH VSBY DROPPING BRIEFLY INTO IFR RANGE. WILL HAVE TO WAIT
ON OHIO RAIN SHIELD FOR ANY STEADY/HEAVY PRECIP HOWEVER. DIFFICULT
CALL HERE ON PRECIP TYPE. BEST COURSE OF ACTION ATTM IS TO START AS
SNOW...THEN TRANSITION THROUGH FZRA THEN TO RAIN BY FRIDAY MORNING.
LOW LEVEL WIND SHEAR HAS BEEN INCLUDED IN ALL TERMINALS FOR
OVERNIGHT INTO EARLY FRIDAY MORNING AS STRONG 60+ KNOT LOW LEVEL JET
PROPAGATES ACROSS THE AREA.

PREV DISCUSSION...
/ISSUED 549 PM EST THU MAR 1 2007/

UPDATE...

STUBBORN E-NE FLOW CONTINUES ACROSS AREAS NORTH OF THE THRUWAY AND
LOCAL MESONETS SHOW TEMPS STILL IN 20S FROM BUFS NRN SUBURBS TO
MONROE CO. COLDER AIR HAS EVEN DRAINED DOWN LK ERIE TOWARD ERIE AS
WINDS TURNED NE BUT TEMPS STILL ABOVE FREEZING THERE. MEANWHILE
HIGHER ELEVS S AND SE OF BUF WELL ABOVE FREEZING. ONE
CONSOLATION IS ABSENCE OF PRECIP...FIRST BATCH OF HEAVY SNOW AND
SLEET JUST BRUSHED NIAG FRONTIER LAST FEW HOURS AND NAILED TORONTO
AREA...ONLY PATCHY LGT PRECIP OVER LK ERIE SO EXPECT ONLY
SCATTERED LGT PRECIP FOR US THIS EVENING...AND WITH TEMPS ALOFT
CONTINUING TO WARM ANYTHING WILL BE FREEZING RAIN ROC AND WEST. MAIN
BATCH OF HEAVIER PRECIP OVER SRN OHIO SHOULD LIFT INTO OUR AREA
AFTER MIDNIGHT WITH 18Z MODELS SUGGESTING 0.5 TO 1 INCH QPF
BETWEEN 06Z AND 12Z. EXPECT NE FLOW TO WEAKEN SOME LATER THIS
EVENING AND ALLOW FOR SOME WARMER AIR ALOFT TO LEAK DOWN...BUT
NIAG/ORLEANS MAY BE A TROUBLE SPOT. FOR NOW...EXTENDED ADVISORY
FOR ERIE/NIAG/ORLEANS AND GENESEE TO 10 PM TO MATCH MONROE.
DROPPED LIVINGSTON AND KEPT EVERYTHING ELSE AS IS FURTHER EAST.
SOME SIGNS OF LESS SNOW AND MORE ICE LATER TONIGHT E OF LK ONTARIO
BUT WELL ADDRESS THAT LATER. REST SAME FOR NOW...

PREV DISCUSSION...
/ISSUED 358 PM EST THU MAR 1 2007/

SHORT TERM /TONIGHT THROUGH SUNDAY/...

AS WAS THE CASE YESTERDAY...WE ARE DEALING WITH A COMPLICATED
WEATHER SITUATION AND ARE PRESSED FOR TIME...SO I AM GOING TO KEEP
THIS AS BRIEF AND AS SIMPLE AS POSSIBLE.

AS OF THIS WRITING...THE FIRST OF TWO MAIN SLUGS OF PCPN ASSOCIATED
WITH THE DEEP LOW OVER IOWA IS CURRENTLY WORKING INTO FAR WESTERN NY
STATE...IN ASSOCIATION WITH INCREASING FORCING FROM A LOW LEVEL JET
WORKING NORTHEAST TOWARDS OUR AREA. A BREAK FOLLOWS BEHIND THIS
ACROSS OHIO AND WESTERN PA...WITH A SECOND AREA OF MUCH MORE
WIDESPREAD PRECIP FOUND A BIT FURTHER SOUTH OVER THE OHIO VALLEY. AS
WE STILL EXPECT THE AREA IN BETWEEN TO FILL IN DURING THE COURSE OF
THE LATE AFTERNOON AND EVENING AS WARM/MOIST AIR ADVECTION INCREASES
ALONG WITH THE FORCING FROM THE AFOREMENTIONED LOWER-LEVEL JET AND
COUPLED UPPER-LEVEL JETS...WILL NOT BE MENTIONING A BREAK IN THE
PCPN IN THE FORECAST.

FURTHER TO THE NORTH AND EAST...FORECAST CONTINUITY LOOKS REALLY
GOOD AND WILL BE LEFT PRETTY MUCH AS IS...ALONG WITH THE EXISTING
ADVISORIES/WARNINGS. STILL EXPECT A MIX OF SN/IP/ZR ACROSS THE
LOWER GENESEE VALLEY AND FINGER LAKES THIS EVENING...GRADUALLY
CHANGING OVER TO RAIN FROM SOUTHWEST TO NORTHEAST AS THE NIGHT
PROGRESSES. ICE ACCUMULATIONS HERE WILL RANGE FROM THE NUISANCE
CATEGORY FROM KROC TO KPEO...TO AS MUCH AS A QUARTER TO A THIRD OF
AN INCH ACROSS PARTS OF WAYNE AND NORTHERN CAYUGA COUNTIES.
FURTHER NORTHEAST ACROSS THE EASTERN LAKE ONTARIO REGION...SNOW
WILL DEVELOP AND GRADUALLY CHANGE TO A MIX OF SNOW...SLEET...AND
FREEZING RAIN FROM SOUTHWEST TO NORTHEAST TONIGHT...BEFORE
CHANGING TO RAIN IN A SIMILAR FASHION DURING FRIDAY MORNING.
HERE...SNOWFALL ACCUMULATIONS OF AS MUCH AS 4 TO 7 INCHES WILL BE
POSSIBLE...AND THIS COULD BE FOLLOWED BY AS MUCH AS A HALF TO
THREE QUARTERS OF AN INCH OF ICE.

AS FAR AS HYDROLOGIC CONCERNS GO...THE MAIN SHORT TERM GUIDANCE HAS
BACKED OFF A LITTLE ON TOTAL QPF AMOUNTS FROM THIS EVENT...WITH
AMOUNTS NOW GENERALLY RANGING FROM THREE QUARTERS OF AN INCH TO AN
INCH...MAYBE A LITTLE HIGHER ACROSS THE EASTERN LAKE ONTARIO
COUNTIES WHERE THE BULK OF THE PRECIP WILL BE OF THE FREEZING/FROZEN
VARIETY. GIVEN THE FORECAST TEMPERATURES OVER THE NEXT 24 HOURS AND
THE DEPTH OF THE EXISTING SNOWPACK/ICE COVERAGE ON AREA
CREEKS...FEEL THAT THIS WILL PROBABLY NOT BE ENOUGH TO CAUSE ANY
WIDESPREAD FLOODING CONCERNS. WILL THUS HOLD OFF ON ISSUING ANY
WATCHES AT THIS TIME...THOUGH WILL CONTINUE TO CLOSELY MONITOR THE
SITUATION...PARTICULARLY WITH RESPECT TO THE BUFFALO AREA CREEKS.

DURING FRIDAY...EXPECT THE PCPN TO GRADUALLY TAPER OFF FROM
SOUTHWEST TO NORTHEAST AS PRONOUNCED DRY SLOTTING WORKS INTO THE
AREA. THE SHORT TERM MODELS ARE NOW SUGGESTING WELL SEE ENOUGH
DRYING TO HAVE A DECENT SHOT AT A PERIOD OF SUN...BUT EXPECT THAT
THIS WOULD BE LARGELY SELF-DESTRUCT IN NATURE DUE TO THE COMBINATION
OF DIURNAL INSTABILITY...AND THE EFFECTS OF A POTENT SHORTWAVE
EXPECTED TO WORK ACROSS THE AREA AT THE SAME TIME...WHICH COULD IN
AND OF ITSELF LEAD TO ADDITIONAL SHOWER DEVELOPMENT. WILL THUS NOT
GET CUTE WITH THIS AT THIS TIME.

FOR THE REST OF THE SHORT TERM PERIOD...HAVE LEFT THINGS PRETTY MUCH
THE SAME...WITH CHANCE POPS FOR -SHSN/SHRA IN THE WAKE OF THE SYSTEM
FRIDAY NIGHT...THEN A LIKELIHOOD OF LIGHT SNOW SHOWERS
SATURDAY/SATURDAY EVENING AS THE REMNANT VERTICALLY STACKED LOW OVER
THE CENTRAL LAKES PASSES BY JUST TO OUR NORTHWEST...AND SWINGS A
SECONDARY COLD FRONT THROUGH THE AREA SATURDAY EVENING. THIS WILL BE
FOLLOWED BY A COLDER NW FLOW SATURDAY NIGHT INTO SUNDAY...WITH TEMPS
COLD ENOUGH AND ENOUGH LINGERING MOISTURE TO WARRANT CHANCE POPS FOR
-SHSN EVERYWHERE. COULD EVEN BE SOME LAKE ENHANCEMENT...BUT WILL NOT
GET CUTE AND TRY TO PINPOINT THAT RIGHT NOW.

LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...

A HIGH AMPLITUDE RIDGE OVER THE WESTERN STATES WILL ENSURE COLDER
THAN NORMAL WEATHER AT LEAST THROUGH TUESDAY AS A NORTHWEST FLOW
OUT OF CENTRAL CANADA PERSISTS ACROSS THE GREAT LAKES REGION AND THE
NORTHEAST STATES.

SUNDAY NIGHT SHOULD BE SNOW FREE FOR MOST AREAS AS A WEAK SURFACE
RIDGE MOVES ACROSS THE REGION BUT AN ARCTIC COLD FRONT IS FORECAST
TO SWING SOUTHEAST THROUGH THE AREA MONDAY WITH SNOW SHOWERS. 850 MB
TEMPERATURES ARE FORECAST TO DROP INTO THE MINUS 20S CELSIUS MONDAY
NIGHT AND TUESDAY WITH LAKE EFFECT IMPLICATIONS. HIGHS ON TUESDAY
MAY BE AS MUCH AS 15 DEGREES BELOW NORMAL.

A RIDGE OF HIGH PRESSURE IS FORECAST TO BUILD IN TUESDAY NIGHT. SLOW
WARMING IS EXPECTED WEDNESDAY AND THURSDAY AS THE UPPER FLOW BECOMES
MORE ZONAL. TEMPERATURES WILL LIKELY RECOVER TO JUST A FEW DEGREES
BELOW NORMAL...NO HIGHER THAN THE MID 30S. THE TWO DAYS WILL LIKELY
REMAIN SNOW FREE ALTHOUGH WARM ADVECTIVE LIFT WILL PRODUCE AT LEAST
A CHANCE OF SNOW FOR WEDNESDAY.

MARINE...

THE ONLY REAL MARINE ISSUES AT THIS TIME ARE GALE FORCE EASTERLY
WINDS OVERNIGHT FOR THE WESTERN TWO THIRDS OF THE LAKE AND FREEZING
RAIN ON SUPER STRUCTURES THROUGH PART OF TONIGHT WEST AND MOST OF
THE NIGHT EAST. WINDS ARE EXPECTED TO SHIFT TO SOUTHWEST FRIDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER STORM WARNING UNTIL 12 PM EST FRIDAY FOR NYZ006>008.
     WINTER WEATHER ADVISORY UNTIL 6 AM EST FRIDAY FOR NYZ003>005-
     010-011.
     ICE STORM WARNING UNTIL 6 AM EST FRIDAY FOR NYZ001-002.
MARINE...GALE WARNING UNTIL 7 AM EST FRIDAY FOR LOZ042-043-062-063.

&&

UPDATE...SFM
Hazardous weather outlook, Mar 1, 6:15 PM EST, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
615 PM EST THU MAR 1 2007

LOZ042-NYZ001>003-010-011-022315-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-
615 PM EST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO
AND WESTERN NEW YORK.

.DAY ONE...TONIGHT

A GALE WARNING IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

NYZ012-013-019>021-085-022315-
WYOMING-LIVINGSTON-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
615 PM EST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW
YORK.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ONE HALF TO ONE
INCH OF RAIN IS EXPECTED LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

NYZ014-022315-
ONTARIO-
615 PM EST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW
YORK.

.DAY ONE...TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL MIDNIGHT FOR A MIX OF
PRECIPITATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

NYZ004-005-022315-
WAYNE-NORTHERN CAYUGA-
615 PM EST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEW YORK.

.DAY ONE...TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 6 AM FRIDAY FOR A MIX
OF PRECIPITATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-022315-
OSWEGO-JEFFERSON-LEWIS-
615 PM EST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK.

.DAY ONE...TONIGHT

A WINTER STORM WARNING IS IN EFFECT LATER TONIGHT AND FRIDAY
MORNING FOR HEAVY SNOW AND A MIX.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-061-022315-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO-
615 PM EST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

LOZ043>045-062>065-SLZ022-024-022315-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
615 PM EST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO
AND SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

Nearby

Ice Storm Warnings in New York, 2007Every ice storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.